Alert archive / Texas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 271, NWS Fort Worth, TX

June 23, 2019Tarrant County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 23, 2019, 8:57 PM CDT for Tarrant County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 23, 2019, 8:57 PM CDT (01:57 UTC)
Expired
Jun 23, 2019, 9:45 PM CDT
In force
48 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
0.75 in
Wind
65.0 mph

County Tarrant County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 22 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 2:14 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 2.0 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2019-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2755 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2019-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2755 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
1461 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.7
Supercell composite
9.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 6:55 PM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, Jun 23, 6:55 PM CDT, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
655 PM CDT Sun Jun 23 2019

.AVIATION...
The primary aviation weather concern will be timing convection
this evening. The much awaited line of storms is taking shape to
the west and northwest. These storms should continue tracking to
the east and southeast and likely accelerate with the aid of
convective outflows. Storms will likely approach the Metroplex TAF
sites shortly after 01z with direct impacts between 02Z and 04Z.
By 05Z, most of the storms should slide south of the I-20
corridor and begin impacting Waco for a few hours. By 09Z, storms
should slide south of Waco with generally VFR ceilings expected
through dawn. Models continue to suggest that some morning MVFR
stratus will develop shortly after sunrise since moisture in the
low levels never really scours out behind the main outflow
boundary. These ceilings should lift and scatter during the early
afternoon hours with generally VFR in the mid to late afternoon.

There will be a chance for a few storms to develop Monday
afternoon when a shortwave moves out of southwest Texas. However,
it is unclear exactly where the outflow boundary will be at that
time so will leave the mention of storms out for Monday afternoon
/evening.

A gusty south wind to start the TAF cycle will decrease just ahead
of the approaching line of storms and cold front. The wind will
likely turn to the northwest and increase with the passage of the
line of storms, but quickly return to the south/southeast
overnight/Monday.

79

&&

.SHORT TERM... /Issued 233 PM CDT Sun Jun 23 2019/
/Rest of the afternoon/
Scattered showers and storms will continue to develop across
North and Central Texas through the afternoon ahead of a cold
front. Although the 18Z FWD sounding indicated a weak cap in place
just below 700 MB, this cap should continue to weaken through the
afternoon as large scale lift increases ahead of an approaching
upper trough. A very moist and unstable (4000 J/kg surface based
CAPE) atmosphere remains in place, therefore, storms should
rapidly increase in intensity ahead of the main line associated
with the front. Damaging wind and hail will be the primary severe
hazards associated with this initial activity.

/Tonight/
Active weather is in store for North and Central Texas
tonight due to the arrival of a cold front and the passage of an
upper level trough. Storms will continue to develop along and
ahead of the front through the evening. A very unstable atmosphere
and increasing deep layer shear will result in a good potential
for severe storms with the primary hazard being damaging winds.
Some storms (especially discrete storms ahead of the main line)
may also contain large hail. There will also be a potential for
brief tornadoes in any bowing segments of the line as well as with
any discrete storms late this afternoon/early this evening. Heavy
rainfall and localized flash flooding will also be likely,
however, the progressive nature of the front should keep the
threat for widespread flash flooding low.

The southward progression of the front will likely be aided by a
well defined cold pool, pushing much of the activity south of the
I-20 corridor late this evening and overnight. As the storms
progress southward they should begin to weaken with decreasing
large scale dynamics and increasing capping aloft. However, they
will still be capable of producing heavy rainfall and gusty winds.

The arrival of the cold front and widespread convection will
result in cooler temperatures compared to the last several nights
with lows ranging from the mid 60s in the north to the mid 70s in
the south.

79

&&

.LONG TERM... /Issued 233 PM CDT Sun Jun 23 2019/
/Monday through Sunday/

Showers and thunderstorms will likely be ongoing across the
southern half of the forecast area to start the day Monday.
Since the upper trough axis will be in East Texas at sunrise and
there is some question as to how far south the convectively
influenced front will be, we will keep PoPs in the chance
category. The good news is that the severe risk should be low, but
there will still be a potential for some heavy rainfall.

A secondary shortwave is progged to lift out of southwest Texas
Monday afternoon and evening, possibly bringing additional
showers and thunderstorms to the region. Since there are some
uncertainties regarding how far south the front will move and how
fast the atmosphere can recover, we will keep PoPs in the chance
category with the highest percentage south of the I-20 corridor.
It does appear as if the threat for severe storms Monday
afternoon/evening will be much lower than tonight, but still non-
zero.

A somewhat quieter weather pattern will begin to take shape
Tuesday with a building upper ridge across the Central and
Southern High Plains. However, thunderstorms will likely develop
on the eastern periphery of the ridge each afternoon. These storms
will move through northerly flow aloft and make a run at North
Texas each afternoon and evening Tuesday through Friday. The north
and northeast zones will be the most likely to see these storms.

Medium range models continue to show a weak low moving northward
from the Gulf this weekend which will likely bring isolated to
scattered convection to Central Texas and parts of North Texas
mainly during the afternoon and early evening Saturday and Sunday.

Temperatures through next week will be seasonably hot with highs
in the lower and middle 90s and lows in the 70s. Overall,
dewpoints should be a bit lower than they have been the past
several days (mainly in the middle and upper 60s) which should
keep afternoon heat index values generally below 100.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    71  88  72  89  73 /  90  30  30  30  20
Waco                73  90  72  90  72 /  80  50  30  30  20
Paris               68  84  70  85  69 /  90  40  30  40  20
Denton              68  87  71  89  72 /  90  30  20  30  20
McKinney            69  86  71  87  71 /  90  30  30  30  20
Dallas              72  89  73  90  74 /  90  30  30  30  20
Terrell             71  88  72  89  72 /  90  40  30  30  20
Corsicana           71  87  72  89  72 /  90  50  30  30  20
Temple              73  90  72  90  72 /  70  50  30  30  20
Mineral Wells       68  87  69  89  71 /  80  30  20  20  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&

79/66
Hazardous weather outlook, Jun 23, 3:41 PM CDT, 5 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
341 PM CDT Sun Jun 23 2019

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241200-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
341 PM CDT Sun Jun 23 2019

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.
A complex of thunderstorms will move across North Texas tonight,
bringing a threat for damaging winds, large hail and isolated
tornadoes. Heavy rainfall and localized flash flooding is also
possible. As the storms move south of the I-20 corridor late this
evening, the severe threat will begin to decrease, but the threat for
heavy rainfall and some flooding will continue.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Scattered thunderstorms are possible on Monday. A threat for strong
storms and additional heavy rainfall could exist through the day.

Low thunderstorm chances will continue Tuesday through Saturday,
mostly during the afternoon and evening hours each day. The greatest
chances will be along and east of I-35.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is likely north of the I-20 corridor through 10 PM
with some spotter activation possible south of I-20 late this evening
and overnight.

In the hours before

Special weather statement, Jun 23, 6:35 PM CDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
635 PM CDT Sun Jun 23 2019

TXZ091-092-240015-
Cooke TX-Montague TX-
635 PM CDT Sun Jun 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR MONTAGUE AND WESTERN COOKE
COUNTIES UNTIL 715 PM CDT...

At 634 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles west of Thackerville to near Bowie.
Movement was south at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Gainesville, Bowie, Nocona, Muenster, St. Jo, Lindsay, Sunset,
Stoneburg, Forestburg and Valley View.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
north central Texas.

LAT...LON 3390 9758 3391 9746 3384 9746 3382 9743
      3382 9738 3384 9735 3386 9726 3391 9721
      3386 9717 3383 9718 3383 9720 3381 9721
      3373 9716 3342 9717 3344 9798 3374 9798
      3397 9761
TIME...MOT...LOC 2334Z 340DEG 11KT 3376 9728 3350 9788

Hernandez
Special weather statement, Jun 23, 6:42 PM CDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
642 PM CDT Sun Jun 23 2019

TXZ147-148-240015-
Anderson TX-Freestone TX-
642 PM CDT Sun Jun 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FREESTONE AND
WESTERN ANDERSON COUNTIES UNTIL 715 PM CDT...

At 642 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Fairfield Lake State Park, or 15 miles northeast of
Fairfield, moving northeast at 30 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Palestine, Frankston and Fairfield Lake State Park.

LAT...LON 3160 9578 3162 9579 3161 9581 3180 9613
      3201 9605 3207 9550
TIME...MOT...LOC 2342Z 209DEG 26KT 3182 9594

Hernandez
Special weather statement, Jun 23, 7:01 PM CDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
701 PM CDT Sun Jun 23 2019

TXZ095-240030-
Lamar TX-
701 PM CDT Sun Jun 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAMAR COUNTY UNTIL
730 PM CDT...

At 701 PM CDT, Doppler radar was tracking a strong thunderstorm over
Paris, moving northeast at 25 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Paris, Blossom, Toco and Sun Valley.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
north central Texas.

LAT...LON 3392 9556 3388 9554 3389 9551 3388 9551
      3388 9549 3389 9546 3387 9546 3387 9534
      3389 9533 3388 9531 3361 9531 3354 9554
      3363 9572
TIME...MOT...LOC 0001Z 212DEG 24KT 3365 9559

Hernandez
Special weather statement, Jun 23, 7:49 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
749 PM CDT Sun Jun 23 2019

TXZ100-101-116-129-130-240130-
Palo Pinto TX-Erath TX-Eastland TX-Young TX-Jack TX-
749 PM CDT Sun Jun 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN YOUNG...NORTHWESTERN
ERATH...NORTHEASTERN EASTLAND...SOUTHWESTERN JACK AND PALO PINTO
COUNTIES UNTIL 830 PM CDT...

At 749 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Graham to 11 miles northeast of Gorman.
Movement was east at 40 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Mineral Wells, Graham, Jacksboro, Graford, Bryson, Gordon, Huckabay,
Morgan Mill, Possum Kingdom State Park, Strawn and Mingus.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central and north central Texas.

LAT...LON 3327 9806 3227 9807 3222 9852 3226 9855
      3225 9858 3295 9858 3296 9859 3326 9860
TIME...MOT...LOC 0049Z 256DEG 34KT 3310 9855 3228 9850

Hernandez
Special weather statement, Jun 23, 7:54 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
754 PM CDT Sun Jun 23 2019

TXZ104-105-120-121-240145-
Kaufman TX-Hunt TX-Collin TX-Rockwall TX-
754 PM CDT Sun Jun 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR ROCKWALL...SOUTHWESTERN HUNT...
NORTHERN KAUFMAN AND SOUTHEASTERN COLLIN COUNTIES UNTIL 845 PM CDT...

At 754 PM CDT, Doppler radar was tracking a strong thunderstorm near
Terrell, moving northeast at 25 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Rowlett, Rockwall, Terrell, Seagoville, Forney, Royse City, Heath,
Fate, Crandall, Combine, West Tawakoni, Talty, Quinlan, Caddo Mills,
Hawk Cove, Mobile City, McLendon-Chisholm, Nevada, Josephine and Post
Oak Bend City.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
north central Texas.

LAT...LON 3284 9601 3284 9608 3260 9608 3261 9652
      3297 9651 3309 9630 3303 9597
TIME...MOT...LOC 0054Z 214DEG 21KT 3280 9627

Hernandez
Special weather statement, Jun 23, 8:11 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
811 PM CDT Sun Jun 23 2019

TXZ121-134-240215-
Ellis TX-Kaufman TX-
811 PM CDT Sun Jun 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN KAUFMAN AND NORTHEASTERN
ELLIS COUNTIES UNTIL 915 PM CDT...

At 811 PM CDT, Doppler radar was tracking a strong thunderstorm near
Crandall, or 7 miles west of Kaufman, moving northeast at 20 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Ennis, Kaufman, Palmer, Combine, Grays Prairie, Cottonwood, Garrett,
Oak Grove and Rosser.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
north central Texas.

LAT...LON 3234 9654 3235 9680 3255 9659 3255 9652
      3261 9652 3260 9613
TIME...MOT...LOC 0111Z 214DEG 19KT 3256 9643

Hernandez

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 7:01 PM CDTSpecial Weather StatementFWDLamar29 min
Jun 23, 7:11 PM CDTSevere Thunderstorm WarningFWDLamar27 min
Jun 23, 7:49 PM CDTSpecial Weather StatementFWDJack, Palo Pinto41 min
Jun 23, 7:54 PM CDTSpecial Weather StatementFWDRockwall51 min
Jun 23, 8:11 PM CDTSpecial Weather StatementFWDKaufman64 min
Jun 23, 8:23 PM CDTSevere Thunderstorm WarningFWDPalo Pinto, Parker52 min
Jun 23, 9:12 PM CDTSevere Thunderstorm WarningFWDCollin, Dallas, Denton, Tarrant63 min
Jun 23, 9:18 PM CDTSpecial Weather StatementFWDComanche, Eastland57 min
Jun 23, 9:21 PM CDTSpecial Weather StatementFWDHood, Johnson, Somervell54 min
Jun 23, 9:33 PM CDTAreal Flood AdvisoryFWDDallas, Tarrant3 hr
Jun 23, 9:33 PM CDTSevere Thunderstorm WarningFWDHood, Johnson, Somervell57 min
Jun 23, 9:39 PM CDTSevere Thunderstorm WarningFWDEllis, Kaufman36 min
Jun 23, 10:20 PM CDTAreal Flood AdvisoryFWDHunt, Kaufman, Rockwall3 hr
Jun 23, 10:21 PM CDTSevere Thunderstorm WarningFWDComanche54 min
Jun 23, 10:23 PM CDTSpecial Weather StatementFWDEastland67 min
Jun 23, 10:56 PM CDTAreal Flood AdvisoryFWDJohnson3 hr
Jun 23, 11:04 PM CDTSpecial Weather StatementFWDAnderson, Henderson, Navarro41 min
Jun 23, 11:49 PM CDTRiver Flood WarningFWDDallas13 hr
Jun 24, 1:30 AM CDTSpecial Weather StatementFWDBell60 min
Jun 24, 2:01 AM CDTAreal Flood AdvisoryFWDBell, Coryell, Lampasas3 hr
Jun 24, 2:19 AM CDTFlash Flood WarningFWDBell, Coryell3 hr
Jun 24, 2:39 AM CDTRiver Flood WarningFWDHenderson, Navarro21 days
Jun 24, 4:25 AM CDTSpecial Weather StatementFWDEastland50 min
Jun 24, 5:06 AM CDTSpecial Weather StatementFWDErath39 min
Jun 24, 6:49 AM CDTSpecial Weather StatementFWDCoryell41 min
Jun 24, 7:07 AM CDTSpecial Weather StatementFWDMcLennan38 min
Jun 24, 7:53 AM CDTSpecial Weather StatementFWDFalls37 min
Jun 24, 8:35 AM CDTSpecial Weather StatementFWDRobertson25 min
Jun 24, 10:05 AM CDTSpecial Weather StatementFWDBell25 min
Jun 24, 10:15 AM CDTRiver Flood WarningFWDNavarro28 hr
Jun 24, 10:15 AM CDTRiver Flood WarningFWDAnderson, Freestone, Leon71 hr
Jun 24, 10:45 AM CDTSpecial Weather StatementFWDMilam30 min

Nearby

Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.